Perturbation theory in Lagrangian hydrodynamics for a cosmological fluid with velocity dispersion

Takayuki Tatekawa, Momoko Suda, Keiichi Maeda, Masaaki Morita, Hiroki Anzai

    Research output: Contribution to journalArticle

    18 Citations (Scopus)

    Abstract

    We extensively develop a perturbation theory for nonlinear cosmological dynamics, based on the Lagrangian description of hydrodynamics. We solve the hydrodynamic equations for a self-gravitating fluid with pressure, given by a polytropic equation of state, using a perturbation method up to second order. This pcrturbative approach is an extension of the usual Lagrangian perturbation theory for a pressureless fluid, in view of the inclusion of the pressure effect, which should be taken into account on the occurrence of velocity dispersion. We obtain the first-order solutions in generic background universes and the second-order solutions in a wider range of a polytropic index, whereas our previous work gives the first-order solutions only in the Einstein-de Sitter background and the second-order solutions for the polytropic index 4/3. Using the perturbation solutions, we present illustrative examples of our formulation in one- and two-dimensional systems, and discuss how the evolution of inhomogeneities changes for the variation of the polytropic index.

    Original languageEnglish
    Article number064014
    JournalPhysical Review D
    Volume66
    Issue number6
    DOIs
    Publication statusPublished - 2002

    Fingerprint

    Perturbation Theory
    Hydrodynamics
    perturbation theory
    hydrodynamics
    Fluid
    fluids
    First-order
    Perturbation Solution
    perturbation
    Hydrodynamic Equations
    hydrodynamic equations
    Two-dimensional Systems
    pressure effects
    Perturbation Method
    Inhomogeneity
    Equation of State
    Albert Einstein
    inhomogeneity
    equations of state
    universe

    ASJC Scopus subject areas

    • Physics and Astronomy (miscellaneous)
    • Physics and Astronomy(all)
    • Nuclear and High Energy Physics
    • Mathematical Physics

    Cite this

    Perturbation theory in Lagrangian hydrodynamics for a cosmological fluid with velocity dispersion. / Tatekawa, Takayuki; Suda, Momoko; Maeda, Keiichi; Morita, Masaaki; Anzai, Hiroki.

    In: Physical Review D, Vol. 66, No. 6, 064014, 2002.

    Research output: Contribution to journalArticle

    Tatekawa, Takayuki ; Suda, Momoko ; Maeda, Keiichi ; Morita, Masaaki ; Anzai, Hiroki. / Perturbation theory in Lagrangian hydrodynamics for a cosmological fluid with velocity dispersion. In: Physical Review D. 2002 ; Vol. 66, No. 6.
    @article{394dc1fd568a47e2864dacfec52db06d,
    title = "Perturbation theory in Lagrangian hydrodynamics for a cosmological fluid with velocity dispersion",
    abstract = "We extensively develop a perturbation theory for nonlinear cosmological dynamics, based on the Lagrangian description of hydrodynamics. We solve the hydrodynamic equations for a self-gravitating fluid with pressure, given by a polytropic equation of state, using a perturbation method up to second order. This pcrturbative approach is an extension of the usual Lagrangian perturbation theory for a pressureless fluid, in view of the inclusion of the pressure effect, which should be taken into account on the occurrence of velocity dispersion. We obtain the first-order solutions in generic background universes and the second-order solutions in a wider range of a polytropic index, whereas our previous work gives the first-order solutions only in the Einstein-de Sitter background and the second-order solutions for the polytropic index 4/3. Using the perturbation solutions, we present illustrative examples of our formulation in one- and two-dimensional systems, and discuss how the evolution of inhomogeneities changes for the variation of the polytropic index.",
    author = "Takayuki Tatekawa and Momoko Suda and Keiichi Maeda and Masaaki Morita and Hiroki Anzai",
    year = "2002",
    doi = "10.1103/PhysRevD.66.064014",
    language = "English",
    volume = "66",
    journal = "Physical review D: Particles and fields",
    issn = "0556-2821",
    publisher = "American Institute of Physics Publising LLC",
    number = "6",

    }

    TY - JOUR

    T1 - Perturbation theory in Lagrangian hydrodynamics for a cosmological fluid with velocity dispersion

    AU - Tatekawa, Takayuki

    AU - Suda, Momoko

    AU - Maeda, Keiichi

    AU - Morita, Masaaki

    AU - Anzai, Hiroki

    PY - 2002

    Y1 - 2002

    N2 - We extensively develop a perturbation theory for nonlinear cosmological dynamics, based on the Lagrangian description of hydrodynamics. We solve the hydrodynamic equations for a self-gravitating fluid with pressure, given by a polytropic equation of state, using a perturbation method up to second order. This pcrturbative approach is an extension of the usual Lagrangian perturbation theory for a pressureless fluid, in view of the inclusion of the pressure effect, which should be taken into account on the occurrence of velocity dispersion. We obtain the first-order solutions in generic background universes and the second-order solutions in a wider range of a polytropic index, whereas our previous work gives the first-order solutions only in the Einstein-de Sitter background and the second-order solutions for the polytropic index 4/3. Using the perturbation solutions, we present illustrative examples of our formulation in one- and two-dimensional systems, and discuss how the evolution of inhomogeneities changes for the variation of the polytropic index.

    AB - We extensively develop a perturbation theory for nonlinear cosmological dynamics, based on the Lagrangian description of hydrodynamics. We solve the hydrodynamic equations for a self-gravitating fluid with pressure, given by a polytropic equation of state, using a perturbation method up to second order. This pcrturbative approach is an extension of the usual Lagrangian perturbation theory for a pressureless fluid, in view of the inclusion of the pressure effect, which should be taken into account on the occurrence of velocity dispersion. We obtain the first-order solutions in generic background universes and the second-order solutions in a wider range of a polytropic index, whereas our previous work gives the first-order solutions only in the Einstein-de Sitter background and the second-order solutions for the polytropic index 4/3. Using the perturbation solutions, we present illustrative examples of our formulation in one- and two-dimensional systems, and discuss how the evolution of inhomogeneities changes for the variation of the polytropic index.

    UR - http://www.scopus.com/inward/record.url?scp=4243919079&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=4243919079&partnerID=8YFLogxK

    U2 - 10.1103/PhysRevD.66.064014

    DO - 10.1103/PhysRevD.66.064014

    M3 - Article

    AN - SCOPUS:4243919079

    VL - 66

    JO - Physical review D: Particles and fields

    JF - Physical review D: Particles and fields

    SN - 0556-2821

    IS - 6

    M1 - 064014

    ER -